Flood, New Castle
- When
- June 7, 2:28 PM EST to 9:45 PM EST
- Where
- New Castle forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 39.578, -75.639 (the zone’s center; the record gives no point)
A steady rain that fell during the daylight hours coupled with saturated soil conditions from the wet weather pattern since Memorial Day Weekend caused flooding along the Christina River on the 7th. m.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A steady rain that fell during the daylight hours coupled with saturated soil conditions from the wet weather pattern since Memorial Day Weekend caused flooding along the Christina River on the 7th. The Christina River at Coochs Bridge reached its 9 foot flood stage at 328 p.m. EDT, crested at 11.07 feet at 645 p.m. EDT and was back within bankfull at 1045 p.m. EDT. Storm totals included 1.50 inches in Newark, 1.43 inches in Wilmington and 1.42 inches at the New Castle County Airport. The low pressure system responsible for the flooding moved from the Gulf of Mexico the morning of the 6th into West Virginia the morning of the 7th, moved across the Delmarva Peninsula during the early evening of the 7th and just southeast of Cape Cod the morning of the 8th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 7, 10:44 AM EST, 3 hours 44 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1144 AM EDT SAT JUN 7 2003
CHGD HEADLINE FOR FLD WATCH TO THRU TNGT FM THRU THIS EVE...
WHICH MATCHES BTR WITH NEIGHBORING OFCS.
---------------------------------
SECOND UPDATE...
CHGG RMNDR ZONES TO PDS OF RAIN...AND MAKING FTHR REFINEMENTS TO
THE WND FCST TDA AND TNGT. ALSO TWEAKED MAZS DOWN A BIT SOME AREAS
FOR THIS AFTN. NOTICED FM NEW NGM FOUS GUIDANCE THAT THEYRE GOING
WITH NOT MUCH TNGT BUT PCPN ALL DAY SUN AND SUN EVE.
WL SEE WHAT ETA/GFS HAVE TO SAY BFR MAKING ANY CHGS THIS AFTN.
MARINE FCSTR HAS RAISED SML CRAFT ADVY ALG THE CST FOR BLDG SEAS.
---------------------------------
FIRST UPDATE...
JUST UPDATED ZONES TO CHG RAIN DVLPG TO PDS OF RAIN MOST
AREAS...XCP ERN ZONES...WHERE IT SHOULD SPRD IN LTR THIS MRNG. ALSO
ADJUSTED WIND WORDING TO RMV VRBL DRCTN.
.PHI...FLD WATCH THROUGH THIS TNGT PA54,55,60-62,67-71,
NJ1,7-10,12,15-19), DE1, MD8.
SML CRAFT ADVY CST.
KRAUSDEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-071200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 505 AM EDT SAT JUN 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND EASTERN SHORE...AND NEW JERSEY EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY HEAVY RAIN IS VERY POSSIBLE TODAY...AND A FLOOD WATCH IS IN EFFECT FOR EAST CENTRAL AND SOUTHEAST PENNSYLVANIA...NORTHERN DELAWARE...THE NORTHERNMOST PORTION OF THE MARYLAND EASTERN SHORE...AND THAT PART OF NEW JERSEY NEAR AND NORTHWEST OF THE INTERSTATE 95 CORRIDOR. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. MPD
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Delaware in 2003Every state in 2003This day in weather historyWarnings in Delaware, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5363999.